Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 27, NWS Cheyenne, WY

September 14, 2015

NWS Cheyenne, WY issued this red flag warning at Sep 14, 2015, 4:13 AM MDT. It took effect at Sep 14, 2015, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2015, 4:13 AM MDT (10:13 UTC)
In effect from
Sep 14, 2015, 11:00 AM MDT
Expired
Sep 14, 2015, 7:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS85 KCYS 141013
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
413 AM MDT MON SEP 14 2015

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR FIRE
WEATHER ZONE 301...

.SOUTHWEST WINDS GUSTING TO 30 MPH WILL COMBINE WITH HUMIDITIES
DROPPING TO THE LOW TEENS TO SUPPORT RAPID FIRE GROWTH TODAY.

WYZ301-150100-
/O.UPG.KCYS.FW.A.0021.150914T1700Z-150915T0100Z/
/O.NEW.KCYS.FW.W.0027.150914T1700Z-150915T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
413 AM MDT MON SEP 14 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONE 301...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 
  30 MPH ON MONDAY AFTERNOON. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 
  PERCENT.

* HAINES INDEX...5 ON MONDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
218 
WWUS85 KCYS 141908
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
108 PM MDT MON SEP 14 2015

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR FIRE
WEATHER ZONE 301...

.SOUTHWEST WINDS GUSTING TO 30 MPH WILL COMBINE WITH HUMIDITIES
DROPPING TO THE LOW TEENS TO SUPPORT RAPID FIRE GROWTH TODAY. NEAR
CRITICAL CONDITIONS ARE POSSIBLE ALONG INTERSTATE 25 FROM DOUGLAS
TO CHUGWATER THIS AFTERNOON AS WELL.

WYZ301-150100-
/O.CON.KCYS.FW.W.0027.000000T0000Z-150915T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
108 PM MDT MON SEP 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 301...

* WIND...WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30
  MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 
  PERCENT.

* HAINES INDEX...5.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
209 
WWUS85 KCYS 150055
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT MON SEP 14 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 301...

WYZ301-150200-
/O.EXP.KCYS.FW.W.0027.000000T0000Z-150915T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
655 PM MDT MON SEP 14 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 301...

WIND GUSTS HAVE DECREASED TO LESS THAN 20 MPH AND RELATIVE
HUMIDITIES HAVE RISEN ABOVE 15 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 13, 11:50 PM MDT, 4 hours 23 minutes earlier.

Area forecast discussion, Sep 13, 11:50 PM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1150 PM MDT SUN SEP 13 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 419 PM MDT SUN SEP 13 2015

A PATTERN CHANGE IS IN STORE FOR THE REGION BEGINNING TOMORROW AS
AN UPPER LEVEL TROUGH DIGS INTO THE PACIFIC NORTHWEST AND
REMAINS QUASISTATIONARY THROUGH MIDWEEK. SOUTHWEST FLOW WILL
STRENGTHEN THROUGH THE COLUMN...ADVECTING PACIFIC MOISTURE UP INTO
THE CWA. THIS SHOULD EASE FIRE WEATHER CONCERNS OVERALL...HOWEVER
GUSTY SOUTHWEST WIND OF 25 TO 35 MPH ARE STILL EXPECTED FROM
CARBON TO CONVERSE COUNTIES TOMORROW IN THIS PATTERN WHICH COULD
STILL BE A CONCERN. HUMIDITIES SHOULD REMAIN IN THE UPPER TEENS TO
20 PERCENTS FOR CARBON COUNTY...BUT CONVERSE COUNTY SHOULD SEE
HUMIDITIES BOTTOM OUT IN THE LOW TEENS PRIOR TO STRONGEST MOISTURE
ADVECTION. THEREFORE...LOOKING AT THE POTENTIAL FOR CRITICAL
CONDITIONS OVER A PERIOD OF TIME IN THE AFTERNOON ACROSS THIS AREA
AND ISSUED A FIRE WEATHER WATCH FOR THIS SCENARIO. CHANCES FOR
SHOWERS AND TSTMS WILL INCREASE IN THE AFTERNOON AS WELL MAINLY
ACROSS THE HIGH COUNTRY WHERE OROGRAPHIC EFFECTS WILL COMBINE WITH
A WEAK SHORTWAVE WITHIN THE HIGHER MOISTURE PLUME. COULD SEE GUSTY
ERRATIC DOWNDRAFT WINDS PRODUCED FROM THIS ACTIVITY AS VIRGA LOOKS
TO BE QUITE PREVALENT WITH THE LOWER HUMIDITIES IN THE BOUNDARY
LAYER.

TUESDAY LOOKS TO BE QUITE SIMILAR...ALTHOUGH HIGHER MOISTURE
OVERALL AND COOLER TEMPS SHOULD KEEP HUMIDITIES ABOVE CRITICAL
THRESHOLDS. HOWEVER...GUSTY WINDS WILL BE MORE WIDESPREAD AS WINDS
ALOFT WILL BE STRONGER...WITH 700MB WINDS ROUGHLY 25 TO 35 KTS
THROUGH THE DAY. AGAIN...SHOWERS AND TSTMS SHOULD REMAIN CONFINED
TO THE MOUNTAINS DUE TO DRY DOWNSLOPE EFFECTS OVER THE PLAINS
WHICH WILL KEEP CONVECTION MINIMAL OVER THIS AREA.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 419 PM MDT SUN SEP 13 2015

WEDNESDAY/WEDNESDAY NIGHT...A COLD FRONT MOVES TO OUR WESTERN
COUNTIES IN THE AFTERNOON AND WITH A SHORTWAVE TROUGH MOVING ACROSS
ON SOUTHWEST FLOW ALOFT...THINKING IS WE WILL HAVE SCATTERED
AFTERNOON AND EVENING SHOWERS AND ISOLATED THUNDERSTORMS ALONG AND
WEST OF INTERSTATE 25.

THURSDAY...DRIER AND COOLER IN THE WAKE OF THE COLD FRONT WITH ONLY
ISOLATED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS.

FRIDAY...SHORTWAVE RIDGING ALOFT WILL MAKE FOR A NEARLY DRY DAY.

SATURDAY...SHORTWAVE TROUGH ALOFT APPROACHES WESTERN WYOMING. WITH
LIMITED LOW AND MID LEVEL MOISTURE...NO PRECIPITATION EXPECTED OVER
OUR COUNTIES.

SUNDAY...SHORTWAVE TROUGH ALOFT MOVES ACROSS THOUGH WITH MINIMAL LOW
AND MID LEVEL MOISTURE...NO PRECIPITATION ON TAP.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1144 PM MDT SUN SEP 13 2015

VFR CONDITIONS THROUGH THE TAF PERIOD. WINDS WILL REMAIN LIGHT
THROUGH MON MORNING AND THEN INCREASE BY LATE MORNING ACROSS
SOUTHEAST WY. GUSTS TO 25-30 KTS WILL BE POSSIBLE THROUGH THE
AFTERNOON AT RWL AND LAR. ISOLATED SHOWERS AND THUNDERSTORMS WILL
DEVELOP BY LATE AFTERNOON TO THE WEST OF THE LARAMIE RANGE WITH
GUSTY WINDS.

&&

.FIRE WEATHER...
ISSUED AT 419 PM MDT SUN SEP 13 2015

CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
THROUGH LATE THIS AFTERNOON FOR MUCH OF THE DISTRICT. THE RED FLAG
WARNING REMAINS IN EFFECT THROUGH 7PM THIS EVENING. HUMIDITY
RECOVERIES TONIGHT WILL ONLY BE IN THE 30 TO 50 PERCENT RANGE
ACROSS SOUTHEAST WYOMING AS WEST TO SOUTHWEST WINDS REMAIN A BIT
BREEZY OVERNIGHT. FOR MONDAY...SOUTHWEST WINDS WILL THEN GUST 25
TO 35 MPH ACROSS WESTERN PORTIONS OF THE DISTRICT...FROM CARBON TO
CONVERSE COUNTIES...BUT MOISTURE WILL BE ON THE INCREASE THROUGH
THE MORNING AND EARLY AFTERNOON AS WELL. COULD SEE A FEW HOURS OF
GUSTY WINDS AND LOW HUMIDITIES ACROSS FWZ 301 HOWEVER...SO WENT
AHEAD WITH A FIRE WEATHER WATCH FOR THIS AREA FOR MONDAY AFTERNOON.
COOLER TEMPS WITH HUMIDITIES IN THE UPPER TEENS TO LOW 30S WILL
OCCUR FOR TUESDAY...BUT MORE WIDESPREAD WIND GUSTS OF 25 TO 40 MPH
ARE EXPECTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 11 AM MDT MONDAY THROUGH MONDAY EVENING
     FOR WYZ301.

NE...NONE.
&&

SHORT TERM...RJM
LONG TERM...RUBIN
AVIATION...ZF
FIRE WEATHER...RJM
Hazardous weather outlook, Sep 13, 5:45 AM MDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
545 AM MDT SUN SEP 13 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-141145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
545 AM MDT SUN SEP 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEBRASKA AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL RETURN TO PORTIONS OF SOUTHEAST WYOMING BY THE
MIDDLE OF NEXT WEEK. HOWEVER...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.